Open Access
February 2004 Estimation of proportional covariances in the presene of certain linear restrictions
Soøren Tolver Jensen, Jesper Madsen
Ann. Statist. 32(1): 219-232 (February 2004). DOI: 10.1214/aos/1079120134


Proportionality of covariance matrices of n independent p-dimensional normal distributions with the same type of linear restrictions of the inverse covariances is considered. Conditions for existence and uniqueness of the maximum likelihood estimator are obtained through the development of general results for scale-invariant natural exponential families.


Download Citation

Soøren Tolver Jensen. Jesper Madsen. "Estimation of proportional covariances in the presene of certain linear restrictions." Ann. Statist. 32 (1) 219 - 232, February 2004.


Published: February 2004
First available in Project Euclid: 12 March 2004

zbMATH: 1105.62348
MathSciNet: MR2051005
Digital Object Identifier: 10.1214/aos/1079120134

Primary: 62H12 , 62H15
Secondary: 17C50 , 52A20 , 60H20 , 62F10 , 62H10

Keywords: convexity , Jordan algebra , maximum likelihood estimation , natural exponential families , profile likelihood function , Proportional covariances

Rights: Copyright © 2004 Institute of Mathematical Statistics

Vol.32 • No. 1 • February 2004
Back to Top